Format

Send to

Choose Destination
Bioorg Med Chem Lett. 2004 Aug 2;14(15):4061-4.

Change in liver and plasma ceramides during D-galactosamine-induced acute hepatic injury by LC-MS/MS.

Author information

1
Department of Food Science and Nutrition, Nara Women's University, Nara 630-8506, Japan.

Abstract

In fulminant hepatic failure, various toxins causing multi-organ failure increase in plasma. As a novel toxin, ceramide, a well-studied lipid mediator of apoptosis, levels were determined by LC-MS/MS in the liver and plasma of D-galactosamine-intoxicated rats. 18 and 24h after intraperitoneal administration of D-galactosamine (1g/kg body weight) to rats, fulminant hepatic failure occurred as evidenced by a severe elevation in plasma GOT and GPT. The liver concentration of minor ceramide components (C18:0, C20:0, C22:1, C22:0, and C24:2) increased significantly compared to that in the control group that was given saline. The plasma concentration of major ceramides (C24:0, C24:1, C16:0, C22:0, C22:1, and C18:0) increased 24h after administration of D-galactosamine and the total ceramide concentration was also increased to 3.6 times that in the control. In conclusion, the increased concentrations of ceramides in plasma during fulminant hepatic failure may be one of important toxins causing damage in other organs including the brain and kidney.

PMID:
15225726
DOI:
10.1016/j.bmcl.2004.05.046
[Indexed for MEDLINE]

Supplemental Content

Full text links

Icon for Elsevier Science
Loading ...
Support Center